MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM CURVED BROAD LCP® PLATE 15 HOLES/282MM; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM CURVED BROAD LCP® PLATE 15 HOLES/282MM; PLATE, FIXATION, BONE
Model Number 226.652
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history review part no.: 226.652.Lot no.: 9243436 manufacturing location: (b)(4).Release to warehouse date: november 10, 2014.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device (lcp plate, part number 226.652, lot number 9243436).The subject device was returned with the complaint condition stating the device was found to be broken at the eighth hole; significant deformation and cracking is apparent at the same hole.The complaint was confirmed.The complaint condition was unable to be replicated due to post-manufacturing damage.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is possible due to post-manufacturing damage.The root cause of the event is unknown a device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to a broken 4.5mm curved broad lcp plate on (b)(6) 2017.The plate, seven (7) locking screws, two (2) 1.7mm cables and three (3) 4.5mm threaded positioning pins, were originally implanted on (b)(6) 2017 during a periprosthetic midshaft femur fracture procedure with knee stem.During the revision the broken plate, and intact screws, cables and pins were all removed successfully and the patient was revised to a new set of implants.No surgical delay was reported and patient was listed as stable after the surgery.Concomitant devices reported: part # 212.202, lot # unknown, quantity # 1, part # 212.212, lot # unknown, quantity # 1 , part # 212.213, lot # unknown, quantity # 1 , part # 212.214, lot # unknown, quantity # 3 , part # 212.218, lot # unknown , quantity # 1 , part # 298.801.01s, lot # p269025, quantity # 1 , part # 298.801.01s, lot # p276185, quantity# 1 , part # unk - pins/wires, lot # unknown, qty # 3.This report is 1 of 1 for (b)(4).

Brand Name
4.5MM CURVED BROAD LCP® PLATE 15 HOLES/282MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7206827
Report Number2939274-2018-50323
Device Sequence Number917883
Product Code HRS
UDI-Device Identifier10886982159243
UDI-Public(01)10886982159243(10)9243436
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number226.652
Device Catalogue Number226.652
Device Lot Number9243436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 12/30/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight24